Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 53, NWS Albuquerque, NM

August 2, 2015San Juan County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 2, 2015, 7:24 PM MDT for San Juan County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2015, 7:24 PM MDT (01:24 UTC)
Expired
Aug 2, 2015, 9:30 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County San Juan County, NM

The radar

The Albuquerque radar (KABX), 234 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WGUS55 KABQ 030124
FFWABQ
NMC045-030330-
/O.NEW.KABQ.FF.W.0053.150803T0124Z-150803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
724 PM MDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL SAN JUAN COUNTY IN NORTHWESTERN NEW MEXICO...

* UNTIL 930 PM MDT
    
* AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH 
  FLOODING IS LIKELY IN SANOSTEE WASH AND TOCITO WASH FROM THEIR 
  HEADWATERS IN THE CHUSKA MOUNTAINS TO THE CHACO RIVER. 

* LOCATIONS IMPACTED INCLUDE...
  SANOSTEE AND TOCITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3645 10904 3667 10879 3661 10856 3643 10856
      3626 10904

$$

44
1 follow-up statement
431 
WGUS75 KABQ 030212
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
812 PM MDT SUN AUG 2 2015

NMC045-030330-
/O.CON.KABQ.FF.W.0053.000000T0000Z-150803T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN-
812 PM MDT SUN AUG 2 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR
WEST CENTRAL SAN JUAN COUNTY...

AT 811 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS THAT WERE PRODUCING THE HEAVY RAIN HAVE ENDED ACROSS 
THE WARNED AREA. HOWEVER WATER WILL CONTINUE TO FLOW DOWN THE DRY 
WASHES THAT LEAD TO THE CHACO RIVER AS WELL AS WITHIN DEAD MANS 
WASH. 

LOCATIONS IMPACTED INCLUDE...
SANOSTEE AND TOCITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.

&&

LAT...LON 3645 10904 3667 10879 3661 10856 3643 10856
      3626 10904

$$

50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 5:43 PM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 2, 5:43 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 PM MDT SUN AUG 2 2015

.AVIATION...
00Z TAF CYCLE
UPPER LEVEL ENERGY MOVING IN FROM THE WEST COMBINED WITH A VERY MOIST
AND MODERATELY UNSTABLE AIR MASS WILL MAINTAIN A FAVORABLE
ENVIRONMENT FOR ACTIVE SHRA/TSRA. HIGHEST CONFIDENCE IN DIRECT
IMPACTS AT KFMN AND KTCC IN NEAR TERM. ELSEWHERE...WILL MAINTAIN
VC MENTION AS PLACEHOLDERS UNTIL CONFIDENCE INCREASES PER SHORT-
TERM RADAR/LIGHTNING TRENDS. KFMN...KGUP...KSAF...AND KLVS MOST LIKELY
TO EXPERIENCE MULTIPLE WAVES OF IMPACTS BEFORE 06Z. STORM MOTIONS
GENERALLY E OR NE AT 10-15 KTS. EXPECT BRIEF PERIODS OF MVFR/IFR
CIGS AND OCCASIONAL MTN OBSCURATIONS FROM ANY PASSING STRONG TSRA.
GROWING CONFIDENCE THAT AREAS OF NORTHERN NM WILL SEE EXPANSION OF
SHRA/TSRA AFTER 03Z EXTENDING THROUGH 12Z MONDAY. KJ

&&

.PREV DISCUSSION...340 PM MDT SUN AUG 2 2015...
.SYNOPSIS...
ACTIVE THUNDERSTORM PERIOD EXPECTED TONIGHT THROUGH EARLY MONDAY
BEFORE DRIER AND MORE STABLE AIR ADVANCES WEST TO EAST BEGINNING
MONDAY AFTERNOON. THUNDERSTORMS THROUGH EARLY MONDAY MORNING WILL
BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL ONCE AGAIN
WITH A HEIGHTENED THREAT FOR FLASH FLOODING PARTICULARLY IN
LOCATIONS THAT HAVE BEEN HARD HIT THE PAST FEW DAYS. MONDAY
AFTERNOON WILL MARK THE TRANSITION TO FEWER STORMS...ESPECIALLY
WEST. HIGH CONFIDENCE IN A PREDOMINATELY DRY AND WARM TO HOT
WEATHER PATTERN TUESDAY AND WEDNESDAY WITH ISOLATED AFTERNOON AND
EVENING STORM POSSIBLE OVER THE MOUNTAINS AND NORTHEAST.

&&

.DISCUSSION...
RATHER DYNAMIC UPPER-AIR PATTERN IN PLACE FOR EARLY AUGUST.
COMPACT CLOSED UPPER LOW JUST WEST OF THE FOUR CORNERS SLOWLY
LIFTING NORTHWARD AND GRADUALLY FILLING WITHIN A LARGER-SCALE
REGION OF DEFORMATION/STRETCHING WEST OF THE UPPER RIDGE EXTENDING
FROM SW WYOMING TO NE NEW MEXICO. THE MAIN UPPER HIGH CENTER
APPEARS TO BE OVER OR JUST SOUTH OF EL PASO. PRONOUNCED DRY SLOT
SLOWLY PROGRESSING EASTWARD...NEARING THE AZ/NM LINE AT THIS HOUR.
THIS DRY SLOT WAS COINCIDENT WITH A RESPECTIABLE 300MB 30-40KT
SPEED MAX ANALYZED OVER AZ THIS MORNING...AND PROVIDING A
FAVORABLE ENVIRONMENT FOR ON-GOING CONVECTION FROM THE LOWER RIO
GRANDE VALLEY TO NC/NE AREAS.

MODELS SIMILAR SHOWING THE COMPACT LOW/DEFORMATION BAND GRADUALLY
TRANSLATING NORTH-NORTHEAST TONIGHT. AS RESULT...MID TO UPPER LEVEL
FLOW TO GRADUALLY VEER IN RESPONSE AND ALLOW THE DRIER AIR TO MAKE
SOME EASTWARD PROGRESS INTO WESTERN AREAS LATER THIS
EVENING...MAINLY WC/SW ZONES. AT THE SAME TIME...MODELS ARE
QUITE BULLISH ON EXPANDING SHRA/TSRA AND LOCALLY HEAVY QPF NEAR
AND AHEAD OF THE SLUGGISH DEFORMATION BAND TONIGHT. AREAS FROM
DULCE TO CHAMA SOUTH TOWARD THE JEMEZ...THEN EASTWARD ACROSS THE
UPPER RIO GRANDE VALLEY TO THE SANGRE DE CRISTOS AND ADJACENT EAST
SLOPES LOOK TO BE ESPECIALLY ACTIVE LATE TONIGHT POSSIBLY WELL
INTO THE PRE-DAWN HOURS MONDAY.

FOCUS BY DAYBREAK MONDAY LOOKS TO BE FROM THE EAST SLOPES OF THE
SANGRES TO THE NE QUARTER AND A LATER SHIFT MAY NEED TO EXTEND THE
WATCH. OTHERWISE...MONDAY WILL BE A TRANSITION DAY AS DRIER/MORE
STABLE AIR OVERSPREADS THE AREA FROM WEST TO EAST. 500MB HEIGHTS
GRRADUALLY RISING THROUGH MONDAY NIGHT. WILL CONTINUE TO FOCUS THE
HIGHEST POPS NEAR/EAST OF THE CENTRAL MOUNTAIN CHAIN AND LIKE
TREND OF GOING ABOVE MACHINE NUMBERS FOR THE SW/SC MOUNTAINS AND
EVEN INCLUDE ISOLATED CONVECTION NEAR THE DIVIDE.

TUE/WED WILL BE THE DRIEST/LEAST ACTIVE STRETCH OF DAYS THAT WE
HAVE SEEN IN SEVERAL WEEKS IF NOT THE ENTIRE SEASON. 596 DAM UPPER
HIGH SQUARELY OVER THE AREA BY WEDNESDAY...CENTERED GENERALLY OVER
CENTRAL OR SOUTHWEST NEW MEXICO. NWLY STEERING FLOW WOULD FAVOR
THE NE...AND HARD TO COMPLETELY RULE OUT ISOLATED MTN STORMS BUT
IT LOOKS TO SHUT DOWN IN A BIG WAY BY MID-WEEK. PREVIOUS SHIFT
CAPTURED WIDENING DIURNAL TEMP SWINGS...AND COULD SEE MIN TEMPS IN
THE MID/UPPER 30S RETURN FOR THE MORENO VALLEY. MORE ACTIVE LATE
WEEK AS THE UPPER HIGH SHIFTS SLOWLY BACK TOWARD THE EAST. KJ

&&

.FIRE WEATHER...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGHOUT THE REMAINDER OF THE DAY ACROSS WESTERN AND
CENTRAL NEW MEXICO. THE UPPER HIGH IS CURRENTLY SITUATED OVER THE
SOUTHERN HALF OF THE STATE WHICH IS HELPING USHER IN ABUNDANT
MOISTURE NORTHWARD. STORM MOTION WILL BE GENERALLY WEST TO
EAST...ALTHOUGH SLOW AND ERRATIC AT TIMES. EXPECT GUSTY TO ERRATIC
SURFACE WINDS WITH HEAVY RAIN FOOTPRINTS AS STORMS CONTINUE INTO THE
EVENING AS MULTIPLE OUTFLOW BOUNDARIES COLLIDE. EXPECT HEAVY RAINS
TO OCCUR OVER PREVIOUSLY SATURATED GROUND WHICH WILL INCREASE FLASH
FLOODING CONCERNS.

CURRENTLY...WATER VAPOR IMAGERY SHOWS A DECENT DRY SLOT FILTERING
INTO CENTRAL ARIZONA TOWARD NEW MEXICO. THIS PROCESS WILL GIVE WAY
TO A WARMER...DRIER TREND THAT WILL COMMENCE MONDAY AS THE UPPER
LEVEL HIGH SHIFTS WESTWARD USHERING IN DRIER AIR FROM THE PACIFIC.
STORM ACTIVITY WILL CONTINUE ACROSS HIGH TERRAIN AREAS OF NORTHERN
AND WESTERN NEW MEXICO BUT WILL BE LESS ACTIVE EACH DAY. TUESDAY
THROUGH THURSDAY WILL SEE TEMPERATURES INCREASING ABOVE NORMAL
FOLLOWING 5 AND 6 HAINES VALUES ACROSS NORTHERN AND CENTRAL AREAS.
MINIMUM RH VALUES WILL DECREASE INTO THE MID TO UPPER TEENS
MIDWEEK...WITH A BRIEF PERIOD OF VALUES BETWEEN 10 AND 15 PERCENT
ACROSS THE NORTHERN HALF OF THE STATE...BUT WILL TREND UPWARD TOWARD
THE WEEKEND. OVERNIGHT RECOVERIES WILL REMAIN FAIR TO GOOD AREAWIDE.

FRIDAY INTO THE WEEKEND...THE UPPER HIGH WILL BEGIN SHIFTING
EASTWARD ALLOWING MONSOONAL MOISTURE TO RETURN IN THE WEST
INCREASING WETTING RAIN CHANCES NORTH AND WEST.

EXPECT POOR VENT RATES TODAY IN THE NORTH...WITH AREA WIDE
IMPROVEMENT MONDAY THROUGH THURSDAY. 32

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES... NMZ501-502-505>509-518>524-532-533.

FLASH FLOOD WATCH UNTIL 3 AM MDT MONDAY FOR THE FOLLOWING ZONES...
NMZ503-504-510>517-527>529.

&&

41
Hazardous weather outlook, Aug 2, 5:38 AM MDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
538 AM MDT SUN AUG 2 2015

NMZ501>540-031200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
538 AM MDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE REMAINS IN PLACE OVER NEW MEXICO...AND
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN
DEVELOP THIS AFTERNOON AND TONIGHT...NAMELY OVER CENTRAL TO
NORTHWESTERN SECTIONS OF THE STATE. HEAVY RAINFALL IS
POSSIBLE...AND LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MUCH DRIER AIR MOVING INTO NEW MEXICO WILL BEGIN TO LIMIT
THUNDERSTORM COVERAGE MONDAY THROUGH THURSDAY. STILL...SOME
ISOLATED THUNDERSTORMS MAY BRIEFLY TURN STRONG WITH GUSTY
DOWNBURST WINDS...SMALL HAIL...AND HEAVY DOWNPOURS. THUNDERSTORMS
COULD BECOME MORE WIDESPREAD BY FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL OR FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT
STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING
THE HASHTAG N M W X.

52

In the hours before

Special weather statement, Aug 2, 3:44 PM MDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 PM MDT SUN AUG 2 2015

NMZ528-529-022215-
NORTHEAST HIGHLANDS-FAR NORTHEAST HIGHLANDS-
344 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA COUNTY UNTIL
415 PM MDT...

AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF VALMORA...OR 14 MILES SOUTH OF
WAGON MOUND...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHOEMAKER.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 373 AND 380.

&&

LAT...LON 3571 10486 3588 10490 3601 10463 3588 10453
      3571 10456
TIME...MOT...LOC 2144Z 260DEG 8KT 3581 10480

44
Special weather statement, Aug 2, 4:09 PM MDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT SUN AUG 2 2015

NMZ531-022245-
HARDING COUNTY-
409 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARDING COUNTY
UNTIL 445 PM MDT...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF CHICOSA LAKE STATE PARK...OR 18
MILES NORTH OF MOSQUERO...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
YATES.

&&

LAT...LON 3615 10393 3602 10367 3582 10388
TIME...MOT...LOC 2208Z 310DEG 9KT 3604 10394

44
Special weather statement, Aug 2, 4:13 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT SUN AUG 2 2015

NMZ531-022245-
HARDING COUNTY-
413 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARDING COUNTY
UNTIL 445 PM MDT...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF CHICOSA LAKE STATE PARK...OR 17
MILES NORTH OF MOSQUERO...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
YATES.

&&

LAT...LON 3615 10393 3602 10367 3582 10388
TIME...MOT...LOC 2210Z 309DEG 9KT 3603 10394

44
Special weather statement, Aug 2, 6:31 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
631 PM MDT SUN AUG 2 2015

NMZ501-502-030100-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-
631 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN JUAN COUNTY
UNTIL 700 PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WHEATFIELDS...OR 32 MILES
NORTHEAST OF CHINLE...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANOSTEE...NEWCOMB AND TOCITO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3647 10904 3663 10880 3631 10866 3623 10905
TIME...MOT...LOC 0030Z 244DEG 27KT 3634 10904

44
Special weather statement, Aug 2, 7:04 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
704 PM MDT SUN AUG 2 2015

NMZ501-502-030145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-
704 PM MDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN JUAN COUNTY
UNTIL 745 PM MDT...

AT 703 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANOSTEE...OR 26 MILES SOUTHWEST OF
SHIPROCK...MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANOSTEE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3633 10890 3645 10901 3675 10886 3658 10854
TIME...MOT...LOC 0103Z 213DEG 23KT 3645 10891

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 6:31 PM MDTSpecial Weather StatementABQSan Juan29 min
Aug 2, 7:04 PM MDTSpecial Weather StatementABQSan Juan41 min
Aug 2, 7:28 PM MDTFlash Flood WarningABQRio Arriba, Sandoval, San Juan92 min
Aug 2, 7:47 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel118 min
Aug 2, 7:51 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan114 min
Aug 2, 7:58 PM MDTFlash Flood WarningABQMcKinley, San Juan2 hr
Aug 2, 8:24 PM MDTSpecial Weather StatementABQSan Juan51 min
Aug 2, 8:57 PM MDTFlash Flood WarningABQQuay4 hr
Aug 2, 9:05 PM MDTSpecial Weather StatementABQSan Juan25 min
Aug 2, 9:09 PM MDTAreal Flood AdvisoryABQSan Juan2 hr
Aug 2, 9:10 PM MDTSpecial Weather StatementABQQuay50 min
Aug 2, 9:31 PM MDTSpecial Weather StatementABQ44 min
Aug 2, 9:42 PM MDTAreal Flood AdvisoryABQCurry, De Baca, Quay, Roosevelt2 hr
Aug 3, 4:22 PM MDTSpecial Weather StatementABQUnion23 min
Aug 3, 5:04 PM MDTSpecial Weather StatementABQUnion26 min
Aug 3, 5:19 PM MDTSevere Thunderstorm WarningABQUnion41 min
Aug 3, 5:56 PM MDTSevere Thunderstorm WarningABQUnion49 min

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.